UNIGE document Scientific Article
previous document  unige:85284  next document
add to browser collection

String hamiltonian from generalized YM gauge theory in two dimensions

Published in International journal of modern physics A. 2004, vol. 19, no. 2, p. 205-225
Abstract Two dimensional SU(N) Yang-Mills theory is known to be equivalent to a string theory, as found by Gross in the large N limit, using the 1/N expansion. Later it was found that even a generalized YM theory leads to a string theory of the Gross type. In the standard YM theory case, Douglas and others found the string hamiltonian describing the propagation and the interactions of states made of strings winding on a cylindrical space-time. We address the problem of finding a similar hamiltonian for the generalized YM theory. As in the standard case we start by writing the theory as a theory of free fermions. Performing a bosonization, we express the hamiltonian in terms of the modes of a bosonic field, that are interpreted as in the standard case as creation and destruction operators for states of strings winding around the cylindrical space-time. The result is similar to the standard hamiltonian, but with new kinds of interaction vertices.
Keywords String-YM correspondenceTwo-dimensional Yang-Mills
Full text
Article (Submitted version) (207 Kb) - document accessible for UNIGE members only Limited access to UNIGE
(ISO format)
DUBATH, Florian, LELLI, Simone, RISSONE, Anna. String hamiltonian from generalized YM gauge theory in two dimensions. In: International journal of modern physics A, 2004, vol. 19, n° 2, p. 205-225. doi: 10.1142/S0217751X04016489 https://archive-ouverte.unige.ch/unige:85284

381 hits



Deposited on : 2016-07-14

Export document
Format :
Citation style :